Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Lamictal and Risperdal?

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 1764 Questions

default
Posted on Mon, 3 Apr 2017 in Brain and Spine
Question: I'm on 200mg of Lamictal and 4 mg of Rispiradel.
I don't tend to get many side effects from medication and no signs of epilepsy.
BUT
The last 6 months, when I'm anxious for a second or 2 that I might have an absent seizure where I'll think weirdly for 10 seconds, I sometimes get a blank in my brain where I basically can't think anything (not something that I've ever had before and totally different to seizures that I may have had). And it's almost like I can feel a slight thing in my blood / heart / chest / lungs.
It seems to me that it's just as likely lung / heart / blood related then brain related.
I worry that I'm going to do this and it ends up happening.
It doesn't normally happen when nobody is around.
Is this a side effect from Lamicatal?
Is it a side effect from Rispiradel?
Is this a sign of growing out of Epilepsy?
Is it heart / lung / blood pressure related?
Is it something to do with my diet and not enough of something in my blood?
Is it epileptic?
What can I do?
Thanks
doctor
Answered by Dr. Dariush Saghafi 3 hours later
Brief Answer:
Keep track of these episodes on a SEIZURE DIARY

Detailed Answer:
Good morning. After reading your description of events my advice to you if you were my patient and under treatment for any type of epileptic disorder would be to start keeping track of when these events occur. Do not attempt to diagnose or conclude YOURSELF what may have initiated or precipitated the event as you have done in your paragraph.

Simply DOCUMENT and DESCRIBE the event. Allow the doctor following you to examine those compilations of events as PURELY DESCRIBED by you in terms of dates, times that you can best estimate beginning and ending, as well as feelings you but be simple about it. Use words such "anxious, confused, dizzy, disoriented." Don't be more complex in your description than that and offer no analysis.

In my opinion and based on the very little information you've provided I believe it is more likely you are having breakthrough events of loss of alertness which could be secondary to your epileptic condition as opposed to medication side effects though this cannot be entirely ruled out given the data. If you bring this up to your treating doctor (hopefully an epileptologist) they will know what to do next in terms of either sending you for more testing, raising the doses of your treating medication, or changing your current medication.

DO NOT MAKE CHANGES YOURSELF to anything you're taking or how you've been instructed to take them and I encourage you NOT to start taking other drugs or medications recommended by friends on the homeopathic market such as herbs, amino acids, etc. without your doctor's knowledge or approval. You may simply make things muddier rather than fix anything.

Be patient.....START THE DIARY and be very objective about the data you keep. There are very nice such logs as apps for smartphones if you go to the itunes catalog and put in search terms such as epilepsy, seizure diary, seizure log, etc.

If I've provided useful and helpful information to your questions could you do me a huge favor by CLOSING THE QUERY and be sure to include some fine words of feedback along with a 5 STAR rating? Again, many thanks for submitting your inquiry and please let me know how things turn out.

Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others.

This query has utilized a total of 21 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Epileptic disorder

doctor1 MD

Hello Doctor, I am trying to loose some weight and i am considering of taking a diet pill. But i have a problem.. I have an Epilepsy disorder and thyroid disease. The medications i am taking make me gain weight and i am always hungry. i am trying to balance it out with out interfering with my medications. The medications i am taking are Depakote XR 750, Folic acid and Levothroxine.. The pills i want to take is Phentemine 375 or Proactol.. The question i need to know which is the safest and most effective. thank u for your time i hope to hear from you soon.

doctor1 MD

Hi there, I am a 33 year old healthy female. My last period was April 23rd. My cycles are normally around 30 days. I had unprotected sex with my 44 year old male partner on May 6th. He takes medicine for ED, and he did pull out before ejaculating....

doctor1 MD

Violent shaking ( seizure ) followed by difficulty breathing and then falling into a deep sleep and waking up 20 minutes later confused and disorientated. This is the fourth time it has happened, yes it looks like a seizure when it is happening,...

doctor1 MD

Hello. My name is Tiffany. I have some concerns regarding my epilepsy disorder. Will you be able to help?
I was diagnosed with epilepsy since the age of nine. At the time, I had seizures while I was sleeping. Thank God that I was sleeping with my mother at the time. I was hospitalized, and also had an EEG. However, the results for the EEG showed that everything was normal, but my neurologist put me on medication for about three years. My neurologist took me off the medication because he said that I was stable. About four years ago, I had another episode while I was asleep. Again, thank God my boyfriend was there. I went to the doctor and was hospitalized once again, and once again, the EEG showed that everything was normal, but he put me on medication (Lamictil) once again. I've never had another episode until a year and a half ago, while I was asleep once again. This time, my seizure was really different. I woke up, not remembering anything that had happened the day before. I didn't know what time, what day, what month, or what year it was that morning. I had no idea why my boyfriend was next to me, and I was completely clueless about everything. I went to the hospital, and once again, the neurologist put me on another medication (Carbamapazine), and once again, EEG results showed nothing. I've been on these two medications since then. Well, I haven't been able to go back for follow-ups because I do not have insurance anymore. I cut down my medications from twice a day to once a day because about six months ago, I fainted. When I went to the hospital, the doctors told me that it was possible that it was the medications. The dose was too high. Because I do not have insurance anymore, I cut down the meds on my own. The slowly, I just stopped taking me meds because I feel fine. Well, for the past week, I've been feeling really weird in the morning. I can't really describe the feeling, but it's a mixture of feeling depressed, and just....weird. I do remember everything from the day before, and I'm completely conscious and aware of my surroundings and everything else. However, I wake up feeling really tired, but couldn't fall back asleep, in addition to this really "weird" and depressing feeling that I cannot really describe. My question is, is it possible that I've been having seizures in my sleep? Or is it the fact that I stopped taking the medications? I'm not sure if this has anything to do with me not being on the medications anymore. I'm a bit confused and worried.

doctor1 MD

Hi, my name is mirella, i think i may have an extremely mild case of epilepsy. I have a combination of absence and myoclonic seizures. I am not completely sure what i have though. Usually when i get very little sleep, a lot of sleep, or my sleep patterns are sporadic; i have a jerking feeling and pulsing in my brain like an electrical shock and my arms and sometimes my head will jerk. I am fully conscious of what is happening but i have no control over my body when it happens and it usually only lasts for 1-5 seconds but will happen a few times in one day. The seizure-like symptoms i have happen sporadically but i know it will usually happen if i do not get any sleep. I would really like to know if there is anyway to prevent this from happening or any medication i can take. I know seizures get worse and more frequent with age. I would really appreciate your advice! Thank you! Sincerely, Mirella.

doctor1 MD

sir, two times I had fainted and I had conselted a neurologist and he asked me to take EG & the clinical intetpretation :the record shows features suggestive of primery generalyzed epilepsy and the docter prescribed me epilex chrono 300 twice in a day. sir,what is my illness?is it curable and is there any side effects for this tablet?